Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 108, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 30, 2006, 4:46 PM EDT for Sandusky County, Ohio. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2006, 4:46 PM EDT (20:46 UTC)
- Expired
- May 30, 2006, 5:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Sandusky County, OH
The radar
The Cleveland radar (KCLE), 94 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 775 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 302045 SVRCLE OHC143-302145- /O.NEW.KCLE.SV.W.0108.060530T2046Z-060530T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 446 PM EDT TUE MAY 30 2006 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SANDUSKY COUNTY IN NORTHWEST OHIO * UNTIL 545 PM EDT * AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR CLYDE...AND MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE BELLEVUE. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. LAT...LON 4130 8306 4123 8284 4139 8286 4145 8308 $$
2 follow-up statements
000 WWUS51 KCLE 302113 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 513 PM EDT TUE MAY 30 2006 OHC143-302145- /O.CON.KCLE.SV.W.0108.000000T0000Z-060530T2145Z/ SANDUSKY OH- 513 PM EDT TUE MAY 30 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM EDT FOR SANDUSKY COUNTY... AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR CLYDE...AND MOVING NORTHEAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... BELLEVUE... LAT...LON 4130 8306 4123 8284 4142 8287 4145 8308 $$ BM
000 WWUS51 KCLE 302145 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 544 PM EDT TUE MAY 30 2006 OHC143-302154- /O.EXP.KCLE.SV.W.0108.000000T0000Z-060530T2145Z/ SANDUSKY OH- 544 PM EDT TUE MAY 30 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SANDUSKY COUNTY EXPIRED AT 545 PM EDT... RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM. LAT...LON 4130 8306 4123 8284 4142 8287 4145 8308 $$ BM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 4:00 PM EDT, 46 minutes earlier.
Area forecast discussion, May 30, 4:00 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 400 PM EDT TUE MAY 30 2006 .SHORT TERM(TONIGHT-FRI)... RIDGE AXIS BEGINNING TO MOVE TO OUR EAST WITH A COLD FRONT RUNNING PARALLEL TO THE FLOW FROM WI TO IL TO MO. THIS MEANS ONE MORE HOT DAY WED BEFORE TEMPS CLOSER TO NORMAL RETURN WITH A SLOW FRONTAL PASSAGE THU. CURRENT AIRMASS THUNDERSTORMS SHOULD WANE THIS EVENING WITH LOSS OF HEATING BUT LINGERED LOW CHCS THROUGH THE NIGHT. STORM MOTIONS SLOW BUT NOT STAGNANT THEREFORE RAIN WITH STORMS WILL BE HEAVY...BUT NOT EXTENDED. WARM AGAIN TONIGHT. CHANCES FOR SHRA/TS INCREASE FOR WED AFTERNOON AS THIS SYSTEM APPROACHES. MAINLY DIURNAL CONVECTION. TEMPS TO REACH THE UPPER 80S AGAIN ESPECIALLY CENTRAL AND EAST CWA. && .LONG TERM (SAT-TUE)... TAKING THE ROUTE OF SLOWER THAN THE GFS FOR EVOLUTION OF NORTHWEST FLOW/ NEW ENGLAND TROUGH TO A BIT MORE ZONAL TO RIDGING PATTERN. TEMPS MAY INCREASE TOWARD THE END OF THE PERIOD INTO THE LOWER 80S...OTHERWISE NEAR NORMAL. && .AVIATION(18Z-18Z)... LGT WNDS IN AMS WL ALLOW SOME AREAS OF HZ TO PERSIST AND VSBYS SHUD DROP BACK WELL INTO THE MVFR LEVEL TNGT AS SOME FOG MIXES BACK IN. OTRW...STILL EXPECT AMS TSRA TO CONT TO DVLP WITH NO RHYME OR REASON OTHER THAN TOL AND FDY WL BE MORE SUSPECT AS LEFTOVER BOUNDARIES FM PREVIOUS CONVECTIVE ACTIVITY WL ACT AS A FOCUS FOR MORE ACTIVITY THIS AFTN AND EVE ALG WITH FACT THAT AMS NOT AS CAPPED IN NORTHWEST OHIO AS IS THE CASE FURTHER EAST. XPCT MORE CONVECTION TO LAST TNGT AND CONT WED AS A WK CDFNT BGNS TO MOV INTO NW OH LATE WED TO ACT AS A FOCUS FOR TSRA TO DVLP ALG AND AHD OF THIS FNT. DISC FM SPC SUMS UP SVR RISK: THUNDERSTORMS HAVE ALREADY DEVELOPED OVER PARTS OF THE OH VALLEY FROM IND INTO OH AND ACTIVITY SHOULD CONTINUE TO INCREASE IN COVERAGE THIS AFTERNOON. THIS REGION IS UNDER THE INFLUENCE OF AN UPPER RIDGE WITH VERY WEAK SHEAR AND MODEST MID LEVEL LAPSE RATES. HOWEVER...THERMODYNAMIC PROFILES WITH MODERATE INSTABILITY...MLCAPE AROUND 2000 J/KG...AND LOW LEVEL TEMPERATURE-DEWPOINT SPREADS UP TO 25F WILL SUPPORT THREAT OF STRONG STORMS CAPABLE OF PRODUCING ISOLATED DOWNBURSTS AND HAIL. LACK OF A LOW LEVEL FOCUS AND WEAK VERTICAL SHEAR SUGGEST ACTIVITY WILL BE DISORGANIZED AND PULSE IN CHARACTER...WITH ANY SEVERE EVENTS REMAINING BRIEF AND ISOLATED. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...OUDEMAN LONG TERM...OUDEMAN AVIATION...ADAMS
Hazardous weather outlook, May 30, 6:22 AM EDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 622 AM EDT TUE MAY 30 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-311030- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 622 AM EDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 30, 2:50 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 250 PM EDT TUE MAY 30 2006 OHZ003-006>009-017>019-027>029-036-037-047-302000- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT- CRAWFORD-RICHLAND-MARION-MORROW-KNOX- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...FINDLAY...TIFFIN...NORWALK... UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...MARION... MOUNT GILEAD...MOUNT VERNON 250 PM EDT TUE MAY 30 2006 A LINE OF THUNDERSTORMS FROM WEST OF TOLEDO TO NEAR FINDLAY WILL CONTINUE TO MOVE NORTHEAST AROUND 20 MPH. THEY WILL BE MOVING INTO THE TOLEDO TO NEAR TIFFIN BY 4:30 THIS AFTERNOON. HEAVY RAINS FROM A HALF INCH TO INCH IN LESS THAN HOUR AND HAIL ARE POSSIBLE WITH THE HEAVIER THUNDERSTORMS. SCATTERED SHOWERS AND THUNDERSTORMS THROUGH 4:30 THIS AFTERNOON... WILL BE FROM SANDUSKY TO MOUNT VERNON AND THEY CAN PRODUCE RAINFALL FROM A HALF INCH TO ONE INCH IN A SHORT PERIOD OF TIME. THE HEAVY RAINS CAN CAUSE FLOODING OF STREETS AND LOW LYING AREAS. THOMPSON
Local storm report, May 30, 4:00 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
400 PM EDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL PERRYSBURG 41.55N 83.62W
05/30/2006 E0.75 INCH WOOD OH TRAINED SPOTTER
&&
LEINSLocal storm report, May 30, 4:08 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
408 PM EDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL MILLBURY 41.56N 83.43W
05/30/2006 E1.75 INCH WOOD OH LAW ENFORCEMENT
&&
LEINSLocal storm report, May 30, 4:28 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
428 PM EDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL PERRYSBURG 41.55N 83.62W
05/30/2006 E0.75 INCH WOOD OH TRAINED SPOTTER
0413 PM HAIL PERRYSBURG 41.55N 83.62W
05/30/2006 E0.75 INCH WOOD OH TRAINED SPOTTER
ALSO STRONG GUSTY WINDS
&&
LEINSThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 3:25 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 65 min |
| May 30, 3:50 PM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 55 min |
| May 30, 3:52 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 53 min |
| May 30, 4:08 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 67 min |
| May 30, 4:14 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 61 min |
| May 30, 4:15 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 38 min |
| May 30, 4:19 PM EDT | Special Marine Warning | CLE | 86 min | |
| May 30, 4:56 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 79 min |
| May 30, 4:59 PM EDT | Special Marine Warning | CLE | 91 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.